MAUDE Adverse Event Report: STAAR SURGICAL COMPANY EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS; PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS; PHAKIC INTRAOCULAR LENS
Model Number VICM5 13.2 -08.50
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cataract (1766); Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Date of Event 05/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Secondary surgical intervention to remove/replace/reposition the lens is identified in the labeling as a known potential adverse event following icl implantation.Claim# (b)(4).
 
Event or Problem Description
A facility representative reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced a low vault with cataract formation, glare/haloes, blurred vision.In a separate visit the lens was exchanged for alcon epufi iol.Phaco-emulsification (cataract surgery) was performed.The problem was resolved.
 
Additional Manufacturer Narrative
Additional information; h3-device evaluation: lens returned in a microcentrifuge vial in liquid with moisture and residue/debris on product.Visual inspection found no visible damage to lens.Dimensional inspection found the lens to be within specifications.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Additional information: h6- method code 3331: device history record (dhr) review: based on the results of the investigation, all released devices from the associated work orders(s), including the suspected device, have been manufactured within established parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim# (b)(4).

Brand Name
EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key22890109
Report Number2023826-2025-01166
Device Sequence Number17355854
Product Code MTA
UDI-Device Identifier00840311300907
UDI-Public(01)00840311300907(11)240828(17)270731
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVICM5 13.2 -08.50
Device Catalogue NumberVICM5 13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Supplement Date Received by Manufacturer09/23/2025
11/19/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date10/07/2025
11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45: LOT# 1761524.; FOAM TIP PLUNGER (FTP), LOT# 1761049.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexMale